Limerick will celebrate Cruinniú na nÓg - a national day of creativity for children and young people - with a host of FREE online events and workshops on Saturday 13 June.
Delivered by Limerick City and County Council in partnership with Fresh Film, Cruinniú na nÓg is a national initiative that celebrates and encourages participation in culture and creativity through performance, coding, theatre, art and music workshops, readings, screenings, special events and much more.
For the 3rd year in a row, the Council is partnering with Fresh Film to deliver a programme of film-based activities, storytelling, prop and costume making form recycled objects, animation for beginners and more advanced film making techniques for children, 0-18 across the city and county.
The programme will be delivered online at limerick.ie/cruinniu-na-nog-2020 with updates on Facebook.com/LimerickArtsOffice supported by the Library Service, Limerick Youth Service plus Clare and Limerick Education and Training Board.
Dr Pippa Little, Culture and Arts Office, Limerick City and County Council said the day is about giving children and young people the opportunity to express themselves through a specially curated programme of cultural and creative activities where they can share their ideas, learn new skills and have fun.
“We’re encouraging everyone to make a day of it on Saturday 13 June with your family, with screenings for all age groups and a fantastic array of workshops, including paper costumes and props with Lumen Street Theatre and Stop Motion Animation with Emma Fisher. Both workshops use household objects and recycled materials. Later on in the day are film workshops, Shot for Shot with Emma Sams, Peer ‘How to’ Commissions and Cinematic Smartphone techniques with Lucy Dawson. Check out the national programme too, with resources available now with Céilí in the Kitchen and Let’s Go Fly a Kite and in the week leading up to Crinniu, Coding for Cruinniu - Create a Video Game App. Save the date, roll up your sleeves and enjoy the creativity of making.”
Highlights of the Limerick CruinniúnanÓg programme on Saturday 13 June include:
10am - The Best of Cruinniú 2019 launching the day with a five minute film about Cruinniú in Limerick last year.
10.15am - The Story of the Wind Children: A MusiTale with Thomas Johnston (0-5 year olds)
Join musician Thomas Johnston (whistle and vocals) on a wonderfully musical telling of The Story of the Wind Children, a beautifully illustrated story by Sibylle von Olfers (1910). As you embark on an adventure through story with the Wind Children, the music will help to lift you to the skies!
10.30am - Screening: Junior Focus Short Animations (30mins)
A collection of short animations made by children and young people for junior viewers. Screened and programmed in partnership with VAFI/RAFI, Croatia.
11am - Paper Costumes and Props workshop with Lumen Street Theatre (5-8 year olds)
Lumen Street Theatre will run a Prop and Costume workshop to engage young people in reusing ordinary materials they have at home. Lumen will use these everyday items to create attractive and imaginative props and costumes, demonstrating how to reuse materials creatively instead of disposing of them.
11:30 - Screening: Primary Focus Short Films (30 mins)
A collection of short films made by children and young people for primary aged children.
12pm - Stop motion Animation Workshop with Emma Fisher (8-12 year olds)
Make your very own stop motion animation. Create puppets from house hold recycling such as cereal and egg boxes and from household objects. Draw background scenes for your puppets and use a free animation app easily downloadable from a phone or tablet to animate your characters in the scene.
12.30pm - Screening: International Shorts Films for 12+ yrs (30 mins)
A collection of four films made by and for teenagers from Canada, Russia and Australia.
1pm - Shot for Shot Workshop with Emma Sams (12-18 year olds)
Starting with a demonstration of the different types of camera shots e.g. close up, tracking, pan etc, we will demonstrate how a film scene is put together using the different angles and edits. Selecting a 1 - 2 minute section of a classic film or TV programme, we will recreate the original, clip for clip laying them against the original soundtrack. This workshop is for building your skills in planning your shots and editing the final product together!
1.30pm - Screening: Secondary Focus Shorts for 12+ yrs (30 mins)
A collection of Irish award-winning short films made by and for teenagers.
2pm - Peer 'How To' Commissions (12-18 year olds)
We have asked 3 young Irish filmmakers to create short 'How To' videos on an element of their work and explain how they do it! These short skills based videos feature the work of teen filmmakers who submit work to Fresh International Film Festival explaining an element of their process.
2pm - Moving Portraits (13+ year olds)
Limerick and Clare Local Creative Youth Partnership (LCYP) is running an online workshop for young people who would like to create their own Moving Portrait. Voice coaching, editing, dialogue and copyright are some of the areas to be covered.
2.30pm - Cinematic Smartphone Techniques with Lucy Dawson (13+ year olds)
Learn cinematic smartphone techniques in this online workshop where we will guide you through video settings and techniques to take your film making to the next level. From slow motion to stabilization, lighting, visual effects and essential accessories, you’ll gain a deeper knowledge of smartphone movie making with which to express your creative vision.
3.30pm - Premiere Screening: Fresh Blood (13+ year olds)
The premiere screening of Melpomene a horror film made by teenagers from Limerick and Clare as part of the Fresh Blood production workshop.
**All screenings and workshops will go live at the times above and will be available online afterwards throughout the day. Links will be available shortly.
All workshops will be available for the duration of the summer.
Cruinniú na nÓg is an initiative of the Creative Ireland Programme at the Department of Culture, Heritage and the Gaeltacht and is presented in partnership with RTÉ and the Local Authorities.